Hail, Boone
- When
- June 4, 9:50 AM CST
- Where
- Boone County, Columbia
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.950, -92.333
Storm spotters reported nickel size hail at the University of Missouri Campus.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 4, 2:35 AM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 AM CDT MON JUN 4 2001 MAIN CONCERNS TO BE POPS TNGT AND TEMPS. MCS OVR NRN MO CONTG TO MV ESE AND SHUD WKN THIS MRNG AS LL INFLOW DIMINISHES. PCPN MOVG INTO DRIER PART OF FA AND WL NOT XTND FFA EVEN THO FFG IS FAIRLY LOW. NEW FFA MAY BE NEEDED FOR TNGT DEPENDING ON WHERE MCS REDVLPS. ETA WAS A LTL TOO FAR S WITH QPF OVRNGT AND AVN HAD BTR PLACEMENT. XPCT 85H WFNT TO CONT N DURG DAY WITH SFC FNT TO RMN S OF ZNS UNTIL AFT MAX HTG SO WL KP TEMPS COOL. MDLS IN GD AGMT ON TEMPS FOR A CHG THO. WL LWR POPS TNGT TO JUST CHC XCPT FOR NRN ZNS AS LLJ TO POINT MORE TWD NRN AND WRN MO WITH BEST CHCS OF MCS DVLPMT TO W AND N OF FA. WL UP TEMPS FOR TUE AS WFNT MVS N. WL BRING POPS UP TO LIKELY BY 4TH PD. FEW CHGS TO XTNDD TO INCLD INCRG POPS FOR WED TO LIKELY AND LWRG MAX TEMP. OTRW REMAINDER LKS OK. .STL...NONE. WDB
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-034 >036-041-042-047>052-059>065-072>075-084-085-099-041700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT MON JUN 4 2001 THREAT: SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE AREA. WHEN: THIS AFTERNOON AND TONIGHT. SITUATION: A WARM FRONT EXTENDING ALONG THE MISSOURI-ARKANSAS BORDER CONTINUES TO PUSH SLOWLY NORTH. VERY MOIST AND UNSTABLE AIR SOUTH OF THE FRONT WILL BE FORCED NORTHWARD BY STRONG LOW LEVEL WINDS...WITH THUNDERSTORMS REDEVELOPING ACROSS THE REGION THIS AFTERNOON. IN ADDITION TO THE THREAT OF HEAVY RAIN...SOME OF THESE STORMS WILL BE CAPABLE OF PRODUeCING HAIL AND GUSTY WINDS. SKYWARN ACTIVATION MAY BE REQUIRED THIS EVENING OR TONIGHT. BECHTOLD
The St Louis radar (KLSX), 146 km away, was scanning. The volume nearest the first event began at 15:51 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported nickel size hail at the University of Missouri Campus.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251842.